Taiwanese Journal of Mathematics

SIGN-CHANGING SOLUTIONS FOR A CLASS OF DAMPED VIBRATION PROBLEMS WITH IMPULSIVE EFFECTS

Jianwen Zhou, Yongkun Li, and Yanning Wang

Full-text: Open access

Abstract

In this paper, some sufficient conditions are obtained for theexistence and multiplicity of sign-changing solutions for the dampedvibration problem with impulsive effects \begin{eqnarray*} \left\{ \begin{array}{ll} -u''(t)+g(t)u'(t)=f(t,u(t)), & \hbox{a.e. $t\in [0,T]$;} \\ u(0)=u(T)=0, & \hbox{} \\ \Delta u'(t_{j})=u'(t_{j}^{+})-u'(t_{j}^{-})=I_{j}(u(t_{j})), & \hbox{$j=1,2,\ldots,p,$} \end{array} \right. \end{eqnarray*} where $t_{0}=0\lt t_{1}\lt t_{2}\lt \ldots\lt t_{p}\lt t_{p+1}=T,g\in L^{1}(0,T;\mathbb{R}),I_{j}:\mathbb{R}\rightarrow\mathbb{R},j=1,2,\ldots,p$ are continuous, $f:[0,T]\times\mathbb{R}\rightarrow\mathbb{R}$ is a Carathéodory function with subcritical growth condition:

$(A)  |f(t, u)| ≤ C(1 + |u|^{s-1}), \forall t \in[0,T], u\in \mathbb{R}, s\in [2,+\infty)$.

The sign-changing solutions are sought by means of some sign-changing critical point theorems and two examples are presented to illustrate the feasibility and effectiveness of our results.

Article information

Source
Taiwanese J. Math., Volume 18, Number 6 (2014), 1863-1877.

Dates
First available in Project Euclid: 21 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500667500

Digital Object Identifier
doi:10.11650/tjm.18.2014.4033

Mathematical Reviews number (MathSciNet)
MR3284035

Zentralblatt MATH identifier
1357.34058

Subjects
Primary: 3B37 47J30: Variational methods [See also 58Exx]

Keywords
damped vibration problems impulse sign-changing solutions critical points

Citation

Zhou, Jianwen; Li, Yongkun; Wang, Yanning. SIGN-CHANGING SOLUTIONS FOR A CLASS OF DAMPED VIBRATION PROBLEMS WITH IMPULSIVE EFFECTS. Taiwanese J. Math. 18 (2014), no. 6, 1863--1877. doi:10.11650/tjm.18.2014.4033. https://projecteuclid.org/euclid.twjm/1500667500


Export citation

References

  • Z. Luo and J. J. Nieto, New results for the periodic boundary value problem for impulsive integro-differential equations, Nonlinear Analysis, 70 (2009), 2248-2260.
  • Y. K. Chang, J. J. Nieto and W. S. Li, On impulsive hyperbolic differential inclusions with nonlocal initial conditions, J. Optim. Theory Appl., 140 (2009), 431-442.
  • J. J. Nieto, Variational formulation of a damped Dirichlet impulsive problem, Appl. Math. Letters, 23 (2010), 940-942.
  • J. Xiao and J. J. Nieto, Variational approach to some damped Dirichlet nonlinear impulsive differential equations, Journal of the Franklin Institute, 348 (2011), 369-377.
  • B. Dai and D. Zhang, The existence and multiplicity of solutions for second-order impulsive differential equations on the half-line, Results in Mathematics, 63 (2013), 135-149.
  • H. R. Sun, Y. N. Li, J. J. Nieto and Q. Tang, Existence of Solutions for Sturm-liouville Boundary Value Problem of Impulsive Differential Equations, Abstract and Applied Analysis 2012, art. no. 707163.
  • J. Xiao, J. J. Nieto and Z. Luo, Multiplicity of solutions for nonlinear second order impulsive differential equations with linear derivative dependence via variational methods, Communications in Nonlinear Science and Numerical Simulation, 17 (2012), 426-432.
  • T. E. Carter, Necessary and sufficient conditions for optimal impulsive rendezvous with linear equations of motion, Dynam. Control, 10 (2000), 219-227.
  • J. J. Nieto and D. O'Regan, Variational approach to impulsive differential equations, Nonlinear Anal. Real World Appl., 10 (2009), 680-690.
  • S. Pasquero, On the simultaneous presence of unilateral and kinetic constraints in time-dependent impulsive mechanics, J. Math. Phys., 47 (2006), 082903.19 pages.
  • E. K. Lee and Y. H. Lee, Multiple positive solutions of singular two point boundary value problems for second order impulsive differential equation, Appl. Math. Comput., 158 (2004), 745-759.
  • X. N. Lin and D. Q. Jiang, Multiple positive solutions of Dirichlet boundary value problems for second order impulsive differential equations, J. Math. Anal. Appl., 321 (2006), 501-514.
  • J. W. Zhou and Y. K. Li, Existence and multiplicity of solutions for some Dirichlet problems with impulsive effects, Nonlinear Anal., 71 (2009), 2856-2865.
  • H. Zhang and Z. X. Li, Variational approach to impulsive differential equations with periodic boundary conditions, Nonlinear Anal. Real World Appl., 11 (2010), 67-78.
  • M. Galewski, On variational impulsive boundary value problems, Central European Journal of Mathematics, 10 (2012), 1969-1980.
  • X. Li, X. Wu and K. Wu, On a class of damped vibration problems with super-quadratic potentials, Nonlinear Anal., 72 (2010), 135-142.
  • J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, Springer-Verlag, Berlin, 1989.
  • W. Zou, Sign-changing saddle point, J. Funct. Anal., 219 (2005), 433-468.
  • Z. Liu and J. Sun, Invariant sets of descending flow in critical point theory with applications to nonlinear differential equations, J. Differential Equations, 172 (2001), 257-299.